Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 52, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 20, 2010, 6:04 PM CDT for 4 counties in Missouri; Johnson County, Miami County, Kansas. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2010, 6:04 PM CDT (23:04 UTC)
- Expired
- Jul 21, 2010, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Miami County, KS, Cass County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 19 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:15 PM CDT | FLASH FLOOD | 5 Wsw Belton, KS | ROAD NEAR 199TH ST AND STATE LINE IMPASSIBLE DUE TO HIGH WATER. |
| Jul 20, 8:27 PM CDT | FLASH FLOOD | 5 Wsw Belton, KS | ROAD NEAR 199TH ST AND STATE LINE IMPASSIBLE DUE TO HIGH WATER. |
| Jul 20, 9:00 PM CDT | FLASH FLOOD | 5 E Edgerton Ks, KS | WATER RESCUE NEAR 199TH ST AND E HWY 56 DUE TO CAR UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2425 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
936
WGUS53 KEAX 202304
FFWEAX
KSC091-121-MOC037-095-101-107-210500-
/O.NEW.KEAX.FF.W.0052.100720T2304Z-100721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT TUE JUL 20 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN WEST CENTRAL MISSOURI...
JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
NORTHERN MIAMI COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL MIDNIGHT CDT
* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING THROUGH THE SOUTH
AND EAST SIDE OF THE KANSAS CITY METRO. RAINFALL GAUGE SITES
THROUGHOUT THE METRO REPORT EXTREMELY HEAVY RAIN WITH 2 TO 3 INCHES
OF RAIN FALLING IN 40 TO 60 MINUTES. AS THIS LINE CONTINUES TO TRACK
SOUTHWARD AND IMPACT THE REMAINDER OF THE METRO AND AREAS TO THE
SOUTH AND EAST...THIS EXTREMELY HEAVY RAIN WILL CAUSE FLASH FLOODING
TO OCCUR. DO NOT DRIVE THROUGH FLOODED ROADS. TURN AROUND AND FIND
ANOTHER ROUTE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...CONCORDIA...EDGERTON...GARDEN CITY...GARDNER...
GRANDVIEW...GREENWOOD...HARRISONVILLE...HIGGINSVILLE...HOLDEN...
KNOB NOSTER...LAKE LOTAWANA...LEE'S SUMMIT...LEXINGTON...
LOUISBURG...ODESSA...OLATHE...PAOLA...PECULIAR...PLEASANT HILL...
RAYMORE...SPRING HILL...WARRENSBURG...WHITEMAN AIR FORCE BASE...
ALMA...CHILHOWEE...CLEVELAND...CORDER...EAST LYNNE AND FREEMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3891 9506 3893 9398 3916 9395 3921 9386
3920 9376 3925 9365 3922 9352 3928 9349
3856 9353 3857 9407 3853 9464 3852 9507
$$
CDB3 follow-up statements
326
WGUS73 KEAX 210043
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT TUE JUL 20 2010
KSC091-121-MOC037-095-101-107-210500-
/O.CON.KEAX.FF.W.0052.000000T0000Z-100721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-MIAMI KS-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO-
743 PM CDT TUE JUL 20 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MIAMI AND
SOUTHERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND LAFAYETTE...
SOUTHERN JACKSON...JOHNSON AND CASS COUNTIES IN WEST CENTRAL MISSOURI
UNTIL MIDNIGHT CDT...
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR THAT THE
THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAINFALL HAD ENDED ACROSS
MUCH OF THE WARNED AREA. HOWEVER ADDITIONAL THUNDERSTORMS WERE
TRACKING THROUGH MIAMI AND SOUTHERN JOHNSON COUNTIES IN KANSAS.
RADAR ESTIMATES THAT BETWEEN 1.5 AND 2 INCHES OF RAIN HAD FALLEN
THROUGH PORTIONS OF LAFAYETTE...CASS AND JOHNSON COUNTIES IN
MISSOURI. RAINFALL AMOUNTS THROUGH JOHNSON AND MIAMI COUNTIES IN
KANSAS WERE BEGINNING TO EXCEED 2 INCHES WHERE THE ADDITONAL
THUNDERSTORMS WERE MOVING IN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...CONCORDIA...EDGERTON...GARDNER...GRANDVIEW...GREENWOOD...
HARRISONVILLE...HIGGINSVILLE...HOLDEN...KNOB NOSTER...LAKE
LOTAWANA...LEE'S SUMMIT...LEXINGTON...LOUISBURG...ODESSA...OLATHE...
PAOLA...PECULIAR...PLEASANT HILL...RAYMORE...SPRING HILL...
WARRENSBURG...WHITEMAN AIR FORCE BASE...ALMA...CHILHOWEE...
CLEVELAND...CORDER...EAST LYNNE...FREEMAN AND KINGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3891 9506 3893 9398 3916 9395 3921 9386
3920 9376 3925 9365 3922 9352 3928 9349
3856 9353 3857 9407 3853 9464 3852 9507
$$
CDB707
WGUS73 KEAX 210200
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 PM CDT TUE JUL 20 2010
KSC091-121-MOC037-095-101-107-210500-
/O.CON.KEAX.FF.W.0052.000000T0000Z-100721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-MIAMI KS-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO-
900 PM CDT TUE JUL 20 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MIAMI AND
SOUTHERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND LAFAYETTE...
SOUTHERN JACKSON...JOHNSON AND CASS COUNTIES IN WEST CENTRAL MISSOURI
UNTIL MIDNIGHT CDT...
AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT LIGHT TO AT TIMES MODERATE RAIN WAS CONTINUING ACROSS THE
WARNED AREA. ADDITIONAL RAIN AMOUNTS OF UP TO A FEW TENTHS OF AN
INCH ARE POSSIBLE OVER THE NEXT SEVERAL HOURS. RADAR SHOWS THAT THE
HEAVIEST RAINFALL AMOUNTS FEEL ACROSS SOUTHERN JOHNSON AND MIAMI
COUNTIES IN KANSAS AND PARTS OF CASS AND NORTHERN JOHNSON AND
LAFAYETTE COUNTIES IN MISSOURI. 2 TO 3 INCHES OF RAIN FELL THROUGH
PORTIONS OF THESE COUNTIES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELTON...CONCORDIA...EDGERTON...GARDNER...GRANDVIEW...GREENWOOD...
HARRISONVILLE...HIGGINSVILLE...HOLDEN...KNOB NOSTER...LAKE
LOTAWANA...LEE'S SUMMIT...LEXINGTON...LOUISBURG...ODESSA...OLATHE...
PAOLA...PECULIAR...PLEASANT HILL...RAYMORE...SPRING HILL...
WARRENSBURG...WHITEMAN AIR FORCE BASE...ALMA...CHILHOWEE...
CLEVELAND...CORDER...EAST LYNNE...FREEMAN AND KINGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3891 9506 3893 9398 3916 9395 3921 9386
3920 9376 3925 9365 3922 9352 3928 9349
3856 9353 3857 9407 3853 9464 3852 9507
$$
CDB194
WGUS73 KEAX 210457
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1157 PM CDT TUE JUL 20 2010
KSC091-121-MOC037-095-101-107-210511-
/O.EXP.KEAX.FF.W.0052.000000T0000Z-100721T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KS-MIAMI KS-CASS MO-JOHNSON MO-JACKSON MO-LAFAYETTE MO-
1157 PM CDT TUE JUL 20 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MIAMI AND
SOUTHERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND LAFAYETTE...
SOUTHERN JACKSON...JOHNSON AND CASS COUNTIES IN WEST CENTRAL MISSOURI
WILL BE ALLOWED TO EXPIRE AT MIDNIGHT CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
ALSO...MOTORISTS SHOULD HEED ANY ROAD CLOSURE SIGNS THAT MAY STILL
BE POSTED.
IF ADDITIONAL THUNDERSTORM DEVELOPMENT OCCURS OVERNIGHT...IT MAY
RESULT IN MORE FLOODING...SO PERSONS IN FLOOD PRONE AREAS OR
TRAVELING TONIGHT SHOULD REMAIN ALERT FOR ANY ADDITIONAL PROBLEMS.
LAT...LON 3891 9506 3893 9398 3916 9395 3921 9386
3920 9376 3925 9365 3922 9352 3928 9349
3856 9353 3857 9407 3853 9464 3852 9507
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:20 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 20, 3:20 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
320 PM CDT TUE JUL 20 2010
.DISCUSSION...
FORECAST REMAINS INTERESTING THROUGH THE NEXT FEW DAYS. REMNANTS OF
OUTFLOW BOUNDARY FROM EARLY MORNING CONVECTION LINGERS OVER WEST
CENTRAL MISSOURI. PRIMARY SURFACE FRONT STRETCHES ACROSS NORTHEAST
KANSAS INTO SOUTHWEST IOWA. APPEARS TO BE AN IMPULSE CURRENTLY
MOVING EAST...TRIGGERING CONVECTION OVER NORTHERN KANSAS AND
SOUTHERN NEBRASKA. THIS ACTIVITY SHOULD CONTINUE TO MOVE EAST INTO
THE AREA THIS AFTERNOON AND EVENING. MEANWHILE ISOLATED STORMS HAVE
FIRED ALONG THE OUTFLOW BOUNDARY OVER SOUTHERN MISSOURI IN REGION OF
BEST SURFACE CONVERGENCE. EXPECT WITH ADDITIONAL SURFACE HEATING
OVER EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...MORE STORMS
COULD FIRE ALONG THE OUTFLOW IN THAT LOCATION LATER THIS AFTERNOON
AND EARLY THIS EVENING. INCREASING CAPE AND MODEST SHEAR SUGGEST
STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH AT LEAST A SMALL
THREAT OF A TORNADO SHOULD ANY STRONG UPDRAFT COINCIDE WITH A
SURFACE BOUNDARY...MAINLY LATE THIS AFTERNOON AND EVENING. AS LOW
LEVEL JET DEVELOPS TONIGHT...IMPINGING ON THE SURFACE TO 850MB
BOUNDARY STRETCHING ACROSS NORTHEAST KANSAS AND NORTHERN
MISSOURI...ADDITIONAL THUNDERSTORMS ARE EXPECTED OVER THE AREA. MAIN
THREATS SEVERE-WISE OVERNIGHT WILL BE WIND AND HAIL. OTHERWISE ANY
OF THIS ACTIVITY COULD PRODUCE VERY HEAVY RAIN...LEADING TO
ADDITIONAL FLASH FLOODING. DUE TO THE INFLUENCE OF THE OVERNIGHT
OUTFLOW BOUNDARY...HAVE BROUGH FLASH FLOOD WATCH FARTHER SOUTH
ANOTHER TIER OR TWO OF COUNTIES...INCLUDING THE KC METRO EASTWARD TO
SEDALIA/BOONVILLE AREAS NORTHWARD.
EXPECTING THE OVERNIGHT CONVECTION TO LINGER INTO WEDNESDAY. DUE TO
THE POSSIBILITY OF ANOTHER OUTFLOW BOUNDARY ACROSS THE FORECAST AREA
AND CONVECTIVE DEBRIS...WILL ALLOW THE HEAT ADVISORY EXPIRE AT 8 PM
THIS EVENING. EXPECTING AFTERNOON TEMPS RANGING FROM THE MID 80S TO
MID 90S FROM NORTH TO SOUTH ACROSS THE FORECAST AREA. HEAT INDICES
ARE EXPECTED TO BE IN THE MID AND UPPER 90S ACROSS NORTHERN
MISSOURI...RANGING TO 100 TO 105 ALONG AND SOUTH OF I-70.
NRR
THURSDAY-TUESDAY:
FLAT UPPER RIDGE WILL REMAIN ANCHORED OVER SOUTHWEST UNITED
STATES...WITH INNOCUOUS LOOKING SEMI-ZONAL FLOW PATTERN DOMINATING
THE LARGE SCALE FLOW PATTERN OVER THE CENTRAL UNITED STATES EARLY IN
THE EXTENDED PERIOD. PATTERN WILL INHIBIT SOUTHWARD PROGRESSION OF
SYNOPTIC SCALE BOUNDARY INTO THE CFWA...WHICH WILL KEEP SENSIBLE
WEATHER ON THE VERY WARM AND HUMID SIDE. WITH H7 FORECAST
TEMPERATURES IN THE LOW TEENS AND H5 TEMPERATURES IN THE LOW
NEGATIVE SINGLE DIGITS...ATMOSPHERE SHOULD BE FAIRLY CAPPED.
FORECAST SOUNDINGS SHOWING MODEST MID-LEVEL INSTABILITY...SO WOULD
NOT BE SURPRISED TO SEE ISOLD AFTN/EARLY EVENING TSRA
DEVELOPMENT...ESPECIALLY ACRS NRN MO AND EXTREME NERN KANSAS...BUT
OVERALL CONDITIONS SHOULD REMAIN DRY THROUGH FRIDAY EVENING. GOING
FORECAST TEMPERATURES LOOK REASONABLE GIVEN H8 TEMPERATURES IN THE
LOWER 20S...SO DID NOT TWEAK TOO MUCH.
VORTEX ACTION AROUND AND OVER POLE BECOMES MORE ACTIVE DURING THE
WEEKEND...PAIRED WITH PROGRESSIVE WAVE ACROSS THE PACIFIC...HELPS TO
SIMULTANEOUSLY DEEPEN TROUGH OFF THE WEST COAST OF THE U.S. AND
DEEPENS TROUGH OVER NORTHEAST. SERIES OF IMPULSES HELPING TO
CARVE NORTHEAST TROUGH WILL HELP DRIVE AFOREMENTIONED BOUNDARY
SOUTH...AND PROVIDE LARGE SCALE FORCING FOR SEVERAL THUNDERSTORM
COMPLEXES TO DEVELOP ACROSS THE CENTRAL PLAINS AND ROLL ACROSS
CFWA. STILL UNCERTAINTY IN TIMING OF THESE WAVES...SO KEPT POPS ON
THE LOWER CHANCE CATEGORY FOR TIME BEING. NONETHELESS...SOMETIME
DURING THE SATURDAY-SUNDAY TIMEFRAME...FORECAST AREA UNFORTUNATELY
WILL RECEIVE YET ANOTHER ROUND OF FLOOD PRODUCING THUNDERSTORMS.
TEMPERATURES WILL BE DEPENDENT ON AMOUNT AND DURATION OF CONVECTION
AND CONVECTIVE DEBRIS...THUS DID NOT STRAY TO FAR FROM SEASONAL
NORMS. BEYOND THE WEEKEND...NAEFS MEMBERS SHOWING QUITE A BIT OF
CHAOS IN LARGE SCALE FEATURES...WITH LOCATION OF 590 DM HEIGHT
VARYING WILDLY...THUS AGAIN DECIDED NOT TO DEVIATE TO FAR FROM
CLIMATOLOGY IN TERMS OF TEMPERATURES OF PRECIPITATION CHANCES.
SF
&&
.AVIATION...
OUTFLOW BOUNDARY LAID OUT FROM THE OVERNIGHT CONVECTION OVER
NORTHERN MISSOURI HAS PUSHED WELL SOUTH OF THE TAF SITES. THE
WESTERN PORTION AS STARTED TO WASH OUT AND IS BECOMING LESS
NOTICEABLE ON SATELLITE AND RADAR IMAGES. HOWEVER LIGHT SHOWERS
AND ISOLATED THUNDERSTORMS CONTINUING TO DEVELOP OVER NORTHEAST
KANSAS INTO WEST CENTRAL MISSOURI MAY BE HELPING TO REINFORCE THIS
BOUNDARY. THEREFORE HAVE MOVED UP MENTION OF CONVECTION OVER THE TAF
SITES FOR LATE THIS AFTERNOON AND EVENING.
THE MAIN SURFACE BOUNDARY IS EXPECTED TO STRETCH ACROSS NORTHERN
MISSOURI THROUGH THIS TIME AS WELL...BUT MAY BE THE FOCUS FOR
OVERNIGHT ACTIVITY. HAVE THEREFORE INTRODUCED ANOTHER ROUND OF
CONVECTION FROM 08Z TO 12Z. TIMING OF THIS ACTIVITY WILL LIKELY GET
ADJUSTED AS THE DAY PROGRESSES.
NRR
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ001>008-
011>017-020>025-028>033-037>040-044>046.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ028-
029-037-043>045-053-054.
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR
MOZ020-021-030-038.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ025-102>105.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ057-
060-103>105.
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-102.Hazardous weather outlook, Jul 20, 12:59 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT TUE JUL 20 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1259 PM CDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR THIS AFTERNOON AND EVENING...A FRONTAL BOUNDARY WILL BE SETTLING INTO NORTHEAST KANSAS AND NORTHERN MISSOURI...AND IS EXPECTED TO BE THE FOCUS FOR MORE THUNDERSTORM DEVELOPMENT. SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE NEAR THE FRONTAL BOUNDARY. IN ADDITION...HEAVY RAINFALL IS EXPECTED WHICH MAY CAUSE FLASH FLOODING. OVERNIGHT...THE CONVECTION MAY BECOME MORE ORGANIZED INTO THUNDERSTORM COMPLEXES...WHICH WOULD STILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL. MORE HEAVY RAIN WILL ALSO BE POSSIBLE...SO FLOODING CONCERNS WILL CONTINUE. SOUTH OF THE FRONT...FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI...THE HEAT WILL CONTINUE...WITH AFTERNOON HEAT INDEX READINGS IN THE 105 TO 110 DEGREE RANGE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...THE FRONTAL BOUNDARY WILL STILL BE IN NORTHERN MISSOURI AND NORTHEAST KANSAS...WITH THUNDERSTORMS EXPECTED TO STILL BE ONGOING IN THE MORNING. DURING THE AFTERNOON...SCATTERED THUNDERSTORMS NEAR THE FRONT MAY STRENGTHEN ONCE AGAIN...WITH DAMAGING WINDS AND HAIL. THIS ACTIVITY SHOULD CONTINUE THROUGH WEDNESDAY NIGHT...ALTHOUGH THE FOCUS FOR STORMS MAY SHIFT FURTHER NORTH AS THE NIGHT CONTINUES...WITH THE HEAVIER RAIN NEAR THE IOWA BORDER. BY THURSDAY...THE FRONT IS EXPECTED TO LIFT BACK NORTH INTO IOWA WITH MORE HEAT AND HIGH HUMIDITY VALUES MOVING BACK IN...WHICH MAY LEAD TO ADDITIONAL HEAT ADVISORIES OR WARNINGS. SOME RELIEF FROM THE HEAT MAY OCCUR BY NEXT WEEKEND AS MORE THUNDERSTORM ACTIVITY MAY AGAIN RETURN WITH THE SURFACE BOUNDARY POSSIBLY MOVING BACK SOUTH INTO MISSOURI...AND PERIODIC IMPULSES MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN ON WEDNESDAY. ALSO REPORTS OF FLOODING ARE REQUESTED. NRR
In the hours before
Special weather statement, Jul 20, 5:18 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
518 PM CDT TUE JUL 20 2010
KSZ057-103>105-MOZ028-029-037-038-043-044-202300-
CASS MO-CLAY MO-JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE
MO-LEAVENWORTH KS-MIAMI KS-PLATTE MO-WYANDOTTE KS-
518 PM CDT TUE JUL 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS...AND WYANDOTTE AND SOUTHERN
LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND EXTREME SOUTHEASTERN
PLATTE...SOUTHERN CLAY...SOUTHWESTERN LAFAYETTE...JACKSON...
NORTHWESTERN JOHNSON AND NORTHERN CASS COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 600 PM CDT...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG GUST FRONT ASSOCIATED WITH THE LEADING EDGE OF A COMPLEX OF
THUNDERSTORMS. THIS GUST FRONT WAS LOCATED ALONG A LINE EXTENDING
FROM BUCKNER TO LEES SUMMIT TO OLATHE TO EUDORA...AND MOVING SOUTH
AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE GUST FRONT. WIND GUSTS
OF 40 TO 50 MPH WILL ALSO OCCUR FURTHER BACK WITHIN THE COMPLEX OF
THUNDERSTORMS...AND MAY PERIODICALLY GUST AT THIS SPEEDS FOR 30 TO
45 MINUTES.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KANSAS CITY...BLUE SPRINGS...GRANDVIEW...
LEE'S SUMMIT...GARDNER...GRAIN VALLEY...OAK GROVE...
EDGERTON...LAKE LOTAWANA...GREENWOOD...BELTON...SPRING
HILL...RAYMORE...PLEASANT HILL...PECULIAR...LOUISBURG...LAKE
WINNEBAGO AND LONE JACK.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3917 9504 3920 9472 3920 9458 3927 9425
3922 9421 3921 9422 3921 9420 3887 9393
3870 9418 3861 9461 3859 9504
TIME...MOT...LOC 2216Z 341DEG 21KT 3909 9418 3896 9436
3888 9478 3886 9504
BOOKBINDERLocal storm report, Jul 20, 5:19 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
519 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD MOSBY 39.32N 94.30W
07/20/2010 CLAY MO TRAINED SPOTTER
6 TO 8 INCHES OF STANDING WATER ALONG 69 HWY AT THE
RAILROAD CROSSING.
&&
ACHLocal storm report, Jul 20, 5:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
524 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN KANSAS CITY 39.12N 94.73W
07/20/2010 E3.00 INCH WYANDOTTE KS AMATEUR RADIO
APPROXIMATELY 3 INCHES FELL IN ABOUT 40 MINUTES. REPORTED
AT THE LEGENDS SHOPPING CENTER.
&&
ACHLocal storm report, Jul 20, 5:31 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN KANSAS CITY 39.12N 94.73W
07/20/2010 E1.25 INCH WYANDOTTE KS TRAINED SPOTTER
FELL IN APPROXIMATELY 30 MINUTES. REPORTED AT I635 AND
STATE AVE.
&&
ACHLocal storm report, Jul 20, 5:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST OAK GROVE 39.00N 94.13W
07/20/2010 E60 MPH JACKSON MO TRAINED SPOTTER
60 TO 70 MPH WINDS WITH HEAVY RAIN AT I 70 AND H HWY.
&&
ACHLocal storm report, Jul 20, 6:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG OAK GROVE 39.00N 94.13W
07/20/2010 JACKSON MO LAW ENFORCEMENT
SEVERAL TREES AND LARGE LIMBS DOWN IN THE EASTERN PART OF
OAK GROVE.
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:24 PM CDT | Special Weather Statement | EAX | Schuyler | 51 min |
| Jul 19, 8:42 PM CDT | Special Weather Statement | EAX | Mercer | 48 min |
| Jul 19, 8:51 PM CDT | Tornado Warning | EAX | Mercer, Putnam | 39 min |
| Jul 19, 8:58 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 47 min |
| Jul 19, 9:23 PM CDT | Tornado Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 37 min |
| Jul 19, 9:26 PM CDT | Tornado Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 34 min |
| Jul 19, 9:42 PM CDT | Areal Flood Advisory | EAX | Adair, Grundy, Mercer, Putnam, Schuyler, Sullivan | 6 hr |
| Jul 19, 9:57 PM CDT | Tornado Warning | EAX | Grundy, Linn, Mercer, Sullivan | 33 min |
| Jul 19, 10:05 PM CDT | Special Weather Statement | EAX | Adair | 40 min |
| Jul 19, 10:26 PM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 6 hr |
| Jul 19, 10:29 PM CDT | Tornado Warning | EAX | Linn, Sullivan | 46 min |
| Jul 19, 11:08 PM CDT | Tornado Warning | EAX | Adair, Linn, Macon, Sullivan | 37 min |
| Jul 19, 11:31 PM CDT | Special Weather Statement | EAX | Adair | 44 min |
| Jul 19, 11:48 PM CDT | Special Weather Statement | EAX | Adair | 42 min |
| Jul 19, 11:53 PM CDT | Tornado Warning | EAX | Adair, Linn, Macon, Sullivan | 37 min |
| Jul 20, 12:20 AM CDT | Flash Flood Warning | EAX | Macon | 10 hr |
| Jul 20, 12:25 AM CDT | Tornado Warning | EAX | Macon | 35 min |
| Jul 20, 12:39 AM CDT | Tornado Warning | EAX | Adair | 36 min |
| Jul 20, 12:43 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 4 days |
| Jul 20, 12:58 AM CDT | Special Weather Statement | EAX | Macon | 32 min |
| Jul 20, 1:12 AM CDT | Special Weather Statement | EAX | Adair | 33 min |
| Jul 20, 1:21 AM CDT | Special Weather Statement | EAX | Putnam | 24 min |
| Jul 20, 1:22 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 23 min |
| Jul 20, 1:41 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 34 min |
| Jul 20, 1:54 AM CDT | Special Weather Statement | EAX | Putnam | 36 min |
| Jul 20, 2:29 AM CDT | River Flood Warning | EAX | Chariton, Macon | 6 days |
| Jul 20, 3:03 AM CDT | Special Weather Statement | EAX | Atchison | 27 min |
| Jul 20, 3:27 AM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 33 min |
| Jul 20, 3:35 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 25 min |
| Jul 20, 3:59 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 26 hr |
| Jul 20, 4:01 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, DeKalb, Gentry, Harrison, Holt and 2 more | 44 min |
| Jul 20, 4:29 AM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 6 hr |
| Jul 20, 4:35 AM CDT | Special Weather Statement | EAX | Daviess, Grundy, Harrison, Mercer | 40 min |
| Jul 20, 4:41 AM CDT | Special Weather Statement | EAX | Buchanan, Caldwell, Clinton, Daviess, DeKalb, Platte | 49 min |
| Jul 20, 4:49 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Linn, Mercer, Putnam and 1 more | 41 min |
| Jul 20, 5:11 AM CDT | Special Weather Statement | EAX | Caldwell, Carroll, Clay, Clinton, Livingston, Platte and 1 more | 49 min |
| Jul 20, 5:16 AM CDT | Flash Flood Warning | EAX | Mercer | 5 hr |
| Jul 20, 5:27 AM CDT | Special Weather Statement | EAX | Adair, Linn, Macon, Sullivan | 33 min |
| Jul 20, 5:57 AM CDT | Special Weather Statement | EAX | Carroll, Chariton, Lafayette, Linn, Macon, Randolph and 2 more | 48 min |
| Jul 20, 6:20 AM CDT | Areal Flood Advisory | EAX | Randolph | 4 hr |
| Jul 20, 6:35 AM CDT | Special Weather Statement | EAX | Cooper, Howard, Pettis | 40 min |
| Jul 20, 7:16 AM CDT | Special Weather Statement | EAX | Cooper, Pettis | 29 min |
| Jul 20, 7:21 AM CDT | Areal Flood Advisory | EAX | Howard | 3 hr |
| Jul 20, 9:53 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 7 days |
| Jul 20, 9:53 AM CDT | River Flood Warning | EAX | Cooper, Howard | 8 days |
| Jul 20, 10:05 AM CDT | Areal Flood Warning | EAX | Adair, Chariton, Grundy, Howard, Linn, Macon and 5 more | 47 hr |
| Jul 20, 12:07 PM CDT | River Flood Warning | EAX | Howard | 16 hr |
| Jul 20, 3:45 PM CDT | Special Weather Statement | EAX | Buchanan | 45 min |
| Jul 20, 4:09 PM CDT | Special Weather Statement | EAX | Clay, Platte | 51 min |
| Jul 20, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 31 min |
| Jul 20, 4:23 PM CDT | Flash Flood Warning | EAX | Clay, Platte | 6 hr |
| Jul 20, 4:37 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 23 min |
| Jul 20, 4:42 PM CDT | Special Weather Statement | EAX | Jackson | 48 min |
| Jul 20, 5:07 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Lafayette, Platte, Ray | 6 hr |
| Jul 20, 5:18 PM CDT | Special Weather Statement | EAX | Jackson | 42 min |
| Jul 20, 5:49 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 26 min |
| Jul 20, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 45 min |
| Jul 20, 6:10 PM CDT | Special Weather Statement | EAX | Bates, Henry | 50 min |
| Jul 20, 6:30 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 45 min |
| Jul 20, 3:41 PM CDT | Special Weather Statement | EAX | Leavenworth | 49 min |
| Jul 20, 3:52 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 23 min |
| Jul 20, 6:36 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 16 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.